Advertisement

Two general higher-order derivative free iterative techniques having optimal convergence order

  • Ramandeep Behl
  • Ali Saleh Alshomrani
  • Á. A. Magreñán
Original Paper
  • 5 Downloads

Abstract

The principal objective of this study is to propose two derivative free iteration functions. Both are applicable to each earlier optimal multi-point derivative free scheme of order four and eight whose first sub step should be Steffensen’s type method to develop more advanced optimal iteration techniques of order eight and sixteen, respectively. Both schemes satisfy the Kung–Traub optimality conjecture. In addition, the theoretical convergence properties of our schemes are fully explore with the help of main theorem that demonstrate the convergence order. The performance and effectiveness of our optimal iteration functions have compared with the existing competitors on some standard academic problems. Finally, on the account of results obtained, our methods are find to be more efficient as compared to some standard and robust iteration functions of same order.

Keywords

Computational order of convergence Simple zeros Kung–Traub conjecture Scalar equations Steffensen’s type method 

Notes

Acknowledgements

This work was supported by the Deanship of Scientific Research (DSR), King Abdulaziz University, Jeddah, under Grant No. D-228-130-1439. The authors, therefore, gratefully acknowledge with thanks DSR for technical and financial support.

References

  1. 1.
    M. Kansal, V. Kanwar, S. Bhatia, An optimal eighth-order derivative-free family of Potra–Pták’s method. Algorithms 8, 309–320 (2015)CrossRefGoogle Scholar
  2. 2.
    Q. Zheng, J. Li, F. Huang, An optimal Steffensen-type family for solving nonlinear equations. Appl. Math. Comput. 217, 9592–9597 (2011)Google Scholar
  3. 3.
    F. Soleymani, S. Karimi Vanani, Optimal Steffensen-type methods with eighth order of convergence. Comput. Math. Appl. 62, 4619–4626 (2011)CrossRefGoogle Scholar
  4. 4.
    S.K. Khattri, T. Steihaug, Algorithm for forming derivative-free optimal methods. Numer. Algorithms 65, 809–824 (2014)CrossRefGoogle Scholar
  5. 5.
    H. Ren, Q. Wub, W. Bi, A class of two-step Steffensen type methods with fourth-order convergence. Appl. Math. Comput. 209, 206–210 (2009)Google Scholar
  6. 6.
    Z. Liu, Quan Zheng, P. Zhao, A variant of Steffensens method of fourth-order convergence. Appl. Math. Comput. 216, 1978–1983 (2010)Google Scholar
  7. 7.
    Q. Zheng, P. Zhao, F. Huang, A family of fourth-order Steffensen-type methods with the applications on solving nonlinear ODEs. Appl. Math. Comput. 217, 8196–8203 (2011)Google Scholar
  8. 8.
    F. Soleymani, S. Shateyi, Two optimal eighth-order derivative-free classes of iterative methods. Abstract Appl. Anal. Article ID 318165, (2012)Google Scholar
  9. 9.
    A. Cordero, J.R. Torregrosa, A class of Steffensen type methods with optimal order of convergence. Appl. Math. Comput. 217, 7653–7659 (2011)Google Scholar
  10. 10.
    F. Soleymani, R. Sharma, X. Li, E. Tohidi, An optimized derivative-free form of the Potra–Pták method. Math. Comput. Modell. 56, 97–104 (2012)CrossRefGoogle Scholar
  11. 11.
    Y.H. Geum, Y.I. Kim, An optimal family of fast \(16th\)-order derivative-free multipoint simple-root finders for nonlinear equations. J. Optim. Theory Appl. 160, 608–622 (2014)CrossRefGoogle Scholar
  12. 12.
    R.F. King, A family of fourth order methods for nonlinear equations. SIAM J. Numer. Anal. 10, 876–879 (1973)CrossRefGoogle Scholar
  13. 13.
    H.T. Kung, J.F. Traub, Optimal order of one-point and multi-point iteration. J. ACM 21, 643–651 (1974)CrossRefGoogle Scholar
  14. 14.
    M.S. Petković, B. Neta, L.D. Petković, and J.Dz̆unić, Multipoint Methods for Solving Nonlinear Equations (Academic Press, Cambridge, 2012)Google Scholar
  15. 15.
    M.S. Petković, S. Ilić, J. Dz̆unić, Derivative free two-point methods with and without memory for solving nonlinear equations. Appl. Math. Comput. 217, 1887–1895 (2010)Google Scholar
  16. 16.
    J.R. Sharma, R.K. Guha, On some highly efficient derivative free methods with and without memory for solving nonlinear equations. Int. J. Comput. Methods (World Sci.) 12(1), 1350093 (2015)CrossRefGoogle Scholar
  17. 17.
    R. Thukral, Eighth-order iterative methods without derivatives for solving nonlinear equations. Int. Sch. Res. Netw. Article ID 693787 (2011)Google Scholar
  18. 18.
    J.F. Traub, Iterative Methods for the Solution of Equations (Prentice-Hall, Englewood Cliffs, 1964)Google Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  • Ramandeep Behl
    • 1
  • Ali Saleh Alshomrani
    • 1
  • Á. A. Magreñán
    • 2
  1. 1.Department of MathematicsKing Abdulaziz UniversityJeddahSaudi Arabia
  2. 2.Departamento de Matemáticas y ComputaciónUniversidad de La RiojaLogroñoSpain

Personalised recommendations